Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Stopped taking pill. Getting mood swings, fatigue, loss of motivation and cold sores. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
Question
Hi. I stopped taking the pill 4 months ago and I'm yet to get it back. I've also experienced a slight weight gain, mood swings, fatigue. Loss of motivation and I'm getting cold sores. Slight weight gain is two kilos which I can not budge. I'm only 60kgs so I think if I were pregnant I'd be able to tell by now? Please tell me that when I get my period back ill be happy and back to normal??
Posted Mon, 1 Apr 2013 in Birth Control
 
 
Answered by Dr. Nilofer AR 10 minutes later
Hello,
Thanks for posting your query on health care magic.

Can you please provide more information regarding:
1. When exactly was your last menstrual period?
2. What is your height?
3. Do you have any medical problems like thyroid?
4. Were your cycles regular before starting pills?

waiting for your reply,
regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Follow-up: Stopped taking pill. Getting mood swings, fatigue, loss of motivation and cold sores. Normal? 6 minutes later
I had my last period at the end of November. I am 163cm. I don't have any medical problems and my periods were regular before I went on the pill but that was 8 years ago.
 
 
Answered by Dr. Nilofer AR 9 minutes later
Thanks for your prompt reply.

I suggest you to get a transvaginal ultrasound to rule out pregnancy.
Once pregnancy is ruled out other cause of missed periods is excess weight gain, ovarian cyst and PCOS.

Following tests will narrow down the above causes.
1. FSH, LH levels.
2. Serum testosterone levels.
3. Ultrasound abdomen for polycystic ovary, follicular ovarian cyst.

All these conditions are treatable and you will get your periods within a month.
Hope this helps.
Feel free to ask for further clarifications.
I will be happy to help.

regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor